Mirena Coil - Side Effects?????

I had a mirena coil fitted in November and I'm still getting lots of 'period pains and bleeding' for most days of the month - is this normal? My Dr and the leaflet says up to 3 months, so should I persevere with it?
22:48 Sat 20th Feb 2010
 
Best Answer


No best answer has yet been selected by yelenots. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.

1 to 10 of 10

It didn't work for my wife at all and she had a hysterectomy eventually.
Yes...as long as you feel well, then persevere for the prescribed 3 months.......not uncommon with the coil.
it didn't work for me either. Had it in for months with constant spotting.. finally the doctor replaced it with a bog standard one and now have normal cycle (heavy periods, but I've always had them.. roll on the menopause!!)
I had this with some discomfort in early months, pain killers helped. No more uncomfortable to have put in than an internal (usually done same time). All polythene:

http://www.nhs.uk/Liv...eption/Pages/IUS.aspx
i havent had the merena coil but the copper one and i was told that you should ideally give it about 6-9 months to settle in but it took about 18 months for me :( i would bleed for about 3 weeks out of the month and after intercourse(on the very rare occasion). My periods are back to normal now and i only have 1 heavy day but i still have spotting after intercourse :(. Its different for everyone, i would give it another 3 months if your happy to go ahead and if theres no change then perhaps switch contreception .
Question Author
Thanks for your replies - Had it fitted to reduce heavy monthly periods but Its the constant period pains I get for most of the month that I am finding difficult and also my skin has gone very dry, has anyone else experienced this?
I feel its better than most others that enter the blood stream - the pain will subside once your body accepts it (pain is due to body trying to reject foreign objects). Else persuade your OH to have 'the snip'.

n.b. Should you be the 1% who conceives with it - the IUD can be removed, causing a miscarriage.
would never recommend this form of contraception. putting it in is positively primitive, i had my womb pierced when it was inserted, was told to go away for 3 months after until i nearly died of infection and having plastic wires hanging around your innards is unattractive to both partners at various times. why not change to the depot provera - one injection in your bum every 12 weeks. glorious!
Question Author
Thanks for that comment!!! I have had it fitted because of my bad periods with the hope that it may stop them altogether - you've got me worried now!!!
Hi

I just thought I would add to this as I have had the Mirena coil since April last year. I suffered from cramps and irregular bleeding for a good 6 months and also put on some weight. However, I am now pleased to say this has settled down and I have lost the weight that I had put on.

I hope this helps you :-).

1 to 10 of 10

Related Questions

Hi all Just been to the Quacks this morning to discuss coming off the Pill (after being on it for 20 yrs) and switching to the coil (not mirena.. with the hormones. the other one.. copper???.. and...
This is my 2nd mirena coil. The 1st one I didn't have any side effects, but since I have had my 2nd in January this year, I have had nothing but trouble. I have put on nearly 2 stone since January,...
Does anyone know if one of the side effects of the mirena coil is weight gain? I have put on a stone in 16 months. Many thanks
I had it fitted last Nov and every month I get period pains that last for about 10 days before I start and I feel so bloated & tired - seriously thinking of having it taken out but the fact it was...
aNYONE experiened weight gain on cerazette? I KNOW that not everyone gets all the side effects listed but I am concerned all the same. (I am on the mirena coil at the same time..the cerazette is...

Latest posts